Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 5, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Feb 14, 2000, 4:54 AM EST for Georgetown County, South Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 14, 2000, 4:54 AM EST (09:54 UTC)
- Expired
- Feb 14, 2000, 5:40 AM EST
- In force
- 46 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Georgetown County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 14, 5:15 AM EST | Thunderstorm Wind 55 E | Annandale Plantation, SC | Trees on power lines in the Tom Yawkey Wildlife Refuge on South Island Road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 9.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
752
WUUS52 KMHX 140955
SVRILM
SCC043-141040-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
454 AM EST MON FEB 14 2000
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GEORGETOWN COUNTY IN NORTHEASTERN SOUTH CAROLINA
* UNTIL 540 AM EST
* AT 450 AM EST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
WITH WINDS IN EXCESS OF 58 MPH 16 MILES SOUTHWEST OF GEORGETOWN
OR 9 MILES SOUTHWEST OF SAMPIT... MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR...
SAMPIT AT 455 AM EST
NORTH SANTEE AT 455 AM EST
GRAVES AT 500 AM EST
GEORGETOWN AT 505 AM EST
OATLAND AT 505 AM EST
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN
PRODUCE TORNADOES.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 14, 1:35 AM EST, 3 hours 19 minutes earlier.
Area forecast discussion, Feb 14, 1:35 AM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 135 AM EST MON FEB 14 2000 THUNDERSTORMS BEARING DOWN ON FORECAST AREA FROM WEST AND SOUTH. WARM AIR HAS MIXED DOWN TO SURFACE ACROSS COASTAL ZONES WHERE READINGS HAVE JUMPED INTO LOWER AND MID 60S WITH DEWPOINTS AROUND 60. FURTHER INLAND...COLD AIR IS ERODING QUICKLY AND FOG HAS DISSIPATED WITH TEMPERATURE/DEWPOINT IN MID 50S ALREADY. STILL LOOKS THAT TODAY WILL BE ACTIVE WITH COLD FRONT BEARING DOWN ON US AND SHORT WAVE ROUNDING THE BASE OF THE TROUGH. SURFACE BASED LIS OF -5 AND CAPES OF NEAR 2000. SHEAR IS NOT THAT IMPRESSIVE...BUT STILL HELICITIES 200 TO 300 ESPECIALLY THIS MORNING. WET BULB ZEROS 7500 TO 8000 FT. WIND FIELDS STILL VERY IMPRESSIVE WITH LOW LEVEL JET OF 50 TO 60 KT AND H5 WINDS OF 75-80 KT. ALSO OF CONCERN IS COOLER AND DRIER AIR COMING IN MID LEVELS AFTER 18Z. LOCALLY HEAVY RAIN WITH PWS OF NEAR 1.5 INCHES. HOWEVER WITH FFG IN THE NEIGHBORHOOD OF 2 TO 3 INCHES...WILL NOT POST AND FLOOD WATCH. EXPECT SQUALL LINE OVER CENTRAL/WEST CAROLINAS TO ONLY SLOWLY WEAKEN AS IT MOVES E ENCOUNTERING STABLE AIR ACROSS CENTRAL N AND S CAROLINA. HOWEVER...CONVECTION MOVING UP FROM THE SOUTH IS MORE PROBLEMATIC AS THE UNSTABLE AIR/STRONG WIND FIELDS ALREADY IN PLACE ALONG THE COAST. STILL...THE SEVERE THREAT SHOULD BE GREATEST LATER ON THIS AFTERNOON AND EARLY EVENING. WILL INCLUDE MENTION OF STRONG/DAMAGING WIND AND HAIL POSSIBILITIES IN ZONES. EVEN WITH OUT THUNDERSTORMS...IT WILL BE A WINDY DAY AND WILL HIGHLIGHT WITH S TO SW WIND OF 20 TO 30 MPH WITH HIGHER GUSTS. DRYING OUT TONIGHT AS FRONT COMES THROUGH 02Z-06Z. DRY WEATHER FOR TUESDAY AS WELL. WILL NOT MENTION FOG TONIGHT AS WINDS SHOULD STAY UP TO KEEP THINGS WELL MIXED. WILL MAKE NO CHANGES TO EXTENDED...BUT CONFIDENCE LOW IN THAT MODELS CONTINUE TO FLIP-FLOP IN MORE OR LESS ZONAL FLOW. CWF: S/SW WIND 15 TO 25 KT AND SEAS UP TO 6 FT. SMALL CRAFT WILL STAY UP WITH THIS ISSUANCE. WILL GO S WIND 30 KT AND GUSTY BECOMING SW TODAY. SW WIND 30 KT AND GUSTY BECOMING NW 20 TO 25 KT TONIGHT. N WIND 15 TO 20 KT BECOMING NE 10 TO 15 KT ON TUESDAY. SEAS BUILDING TO 8 TO 10 FT TODAY...SUBSIDING TO 6 FT TONIGHT AND TO 3 FT ON TUESDAY. PRELIMINARY CCF: ILM TU 073/043 060/039 069 27+50 FLO TU 071/041 061/040 067 27+30 MYR TU 072/044 059/041 067 27+30 .ILM...SMALL CRAFT ADVISORY SURF CITY NC TO SOUTH SANTEE RIVER SC. DIGIORGI
In the hours before
Special weather statement, Feb 14, 1:30 AM EST, 3 hours 24 minutes before
AMZ250-252-254-256-NCZ087-096-097-099>101-SCZ017-023-024-032>034-039- 046-151100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 130 AM EST MON FEB 14 2000 THIS OUTLOOK IS FOR NORTHEASTERN SOUTH CAROLINA AND SOUTHEASTERN NORTH CAROLINA THROUGH TUESDAY MORNING. HAZARDOUS WEATHER... SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING AND AGAIN LATER THIS AFTERNOON. THE GREATEST THREAT WILL BE DAMAGING WIND AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. SKYWARN SPOTTERS... NETWORK ACTIVATION WILL LIKELY BE REQUIRED TODAY. SYNOPSIS... A VIGOROUS COLD FRONT ACCOMPANIED BY UPPER LEVEL ENERGY WILL ACT ON A WARM...MOIST AND UNSTABLE AIRMASS ACROSS THE AREA. STRONG WINDS ALOFT HAVE A HIGH PROBABILITY OF REACHING THE GROUND WITH THESE THUNDERSTORMS. HEAVY RAIN AND DEADLY LIGHTNING ARE EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND COMMERCIAL MEDIA FOR LATER STATEMENTS. WARNINGS WILL BE ISSUED BY THE NATIONAL W,EATHER SERVICE IN WILMINGTON WHEN DOPPLER RADAR INDICATES THAT SEVERE WEATHER CONDITIONS ARE IMMINENT ACROSS A PARTICULAR AREA. DIGIORGI
Local storm report, Feb 14, 4:20 AM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
520 AM EDT MON FEB 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
510 AM WATHA NC 68 MPH TSTM GUST
2/14/00 PENDER MEASURED BY SKYWARN OBSERVER
CRMLocal storm report, Feb 14, 4:45 AM EST, 9 minutes before
LSRILM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
545 AM EDT MON FEB 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
536 AM WILMINGTON ARPT NC 62 MPH TSTM GUST
2/14/00 NEW HANOVER MEASURED AT NWS OBSERVER
DIGIORGIThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 4:07 AM EST | Severe Thunderstorm Warning | ILM | Williamsburg | 28 min |
| Feb 14, 4:43 AM EST | Severe Thunderstorm Warning | ILM | Horry | 47 min |
| Feb 14, 8:44 AM EST | Severe Thunderstorm Warning | ILM | Georgetown | 46 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.